Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 121, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 30, 2022, 7:15 AM EST for Forsyth County, Georgia. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2022, 7:15 AM EST (12:15 UTC)
- Expired
- Nov 30, 2022, 5:04 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.85 ft at Nov 30, 2022, 1:00 PM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
629
WGUS42 KFFC 301215
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
715 AM EST Wed Nov 30 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
For the Big Creek...including Cumming...Minor flooding is forecast.
Additional information is available at weather.gov/atlanta.
&&
GAC117-302215-
/O.NEW.KFFC.FL.W.0121.221130T1215Z-221130T2213Z/
/CMGG1.1.ER.221130T1205Z.221130T1500Z.221130T1612Z.UU/
715 AM EST Wed Nov 30 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO LATE THIS
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...From this morning to late this afternoon.
* IMPACTS...At 6 feet, Flood stage is reached. Minor flooding will
expand into the natural flood plain of the creek upstream and
downstream from the gage at Atlanta Highway or Georgia Highway 9.
Large portions of the sidewalk and boardwalk of the Big Creek
Greenway will begin to flood. The areas under the Georgia 400
Highway and McFarland Road will be covered with around one foot of
water. A portion of the sidewalk under Majors Road will be covered
with around two feet of water.
* ADDITIONAL DETAILS...
- At 6:45 AM EST Wednesday the stage was 5.9 feet.
- Forecast...The river is expected to rise to a crest of 6.4
feet late this morning. It will then fall below flood stage
late this morning.
- Flood stage is 6 feet.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$1 follow-up statement
184
WGUS82 KFFC 302204
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
504 PM EST Wed Nov 30 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
GAC117-302315-
/O.CAN.KFFC.FL.W.0121.000000T0000Z-221130T2204Z/
/CMGG1.1.ER.221130T1205Z.221130T1500Z.221130T1612Z.UU/
504 PM EST Wed Nov 30 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek at GA 9 near Cumming.
* ADDITIONAL DETAILS...
- At 6:45 AM EST Wednesday the stage was 5.9 feet and falling.
- Forecast...The river has fallen below flood stage (6 feet)
and will continue to fall.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 30, 6:38 AM EST, 37 minutes earlier.
Area forecast discussion, Nov 30, 6:38 AM EST, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 638 AM EST Wed Nov 30 2022 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 332 AM EST Wed Nov 30 2022 Radar remains active this morning with rain showers and thunderstorms now impacting much of the CWA. Thus far storms have remain mostly sub-severe with no flooding issues. However, radar now shows convection ahead of the anticipated cold front taking on a more linear nature and quickly moving into western GA. Mesoanalysis continues to show a small swath of less than 500 J/kg sfc-based CAPE across western GA with modest mid-level lapse rates and ample shear. All of this combined means that severe weather remains possible as the line moves southeastward this morning. Given the linear mode damaging winds will be the main threat. This threat is also highlighted by SPC in their Day 1 Convective Outlook where our southwestern counties are now in a slight risk (level 2 out of 5). As noted in the past few forecasts high shear/low CAPE set ups during the Southeast cooler season can be more impactful than expected. Thus, as the convection becomes more organized and surface based during the morning quick QLCS type tornadoes cannot be ruled out especially across our southwestern counties. The main line of storms is progged to be south of the CWA by late this afternoon with the cold front south of the CWA by early this evening. Behind the wet weather surface high pressure builds in with dry cool continental air advected into the region. Clear skies and north winds will translate into low temperatures tonight near and below freezing for areas north of I20. Tomorrow will also feel cooler than we have felt recently. Cooler air trapped under the surface high will result in high temperatures maxing in the 50s north of I20 and in the 60s south of the interstate. 28 && .LONG TERM... (Thursday night through Tuesday) Issued at 332 AM EST Wed Nov 30 2022 The extended forecast begins with a large high pressure centered over the Mid-Atlantic states keeping North and Central GA dry. This ridge begins to set as a wedge down the eastern seaboard Thu night as the center shift off the Mid-Atlantic coast by Fri morning. At the same time a weak short wave moves NE out of the western gulf spreading increased moisture across the southeastern US. By Sat morning the ridge/wedge axis will have shifted south allowing a large moisture plume to set up across most of the southern US. This increased moisture will bring rain to north and portions of central GA Sat through Tuesday. With the rain moving in temps will moderate with highs in the 60s and lows in the 50s for the weekend and into early next week. 01 && .AVIATION... (12Z TAFS) Issued at 631 AM EST Wed Nov 30 2022 SHRA/TSRA with MVFR/VFR CIGs continues at all terminals this morning. Expect improvement in CIGs and clearing of weather by 18Z. Cold front will then move through the area and shift winds to the NW with an increase to 15G25kt. NW winds will dissipate after sunset to 5-10kt. Main uncertainties surround the time weather will clear and the timing of the wind shift and increase. //ATL Confidence...Avi Update... Medium on all elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 33 54 33 55 / 0 0 0 0 Atlanta 32 53 36 56 / 0 0 0 0 Blairsville 27 54 30 53 / 0 0 0 0 Cartersville 30 54 35 56 / 0 0 0 0 Columbus 36 57 37 63 / 0 0 0 0 Gainesville 33 54 35 54 / 0 0 0 0 Macon 35 59 35 64 / 0 0 0 0 Rome 31 55 33 59 / 0 0 0 0 Peachtree City 31 54 34 58 / 0 0 0 0 Vidalia 39 59 40 66 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...28 LONG TERM....01 AVIATION...28
Hazardous weather outlook, Nov 30, 4:47 AM EST, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 447 AM EST Wed Nov 30 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 447 AM EST Wed Nov 30 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... An organized line of showers and thunderstorms along an advancing frontal boundary will continue to move southeastward across central Georgia through this afternoon. Some storms may become strong to severe. The primary hazards associated with any storms that form will be gusty to damaging winds, locally heavy rainfall, and frequent lightning. This line of storms should move south of the area by late afternoon with clear, cool conditions expected tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... More rain is expected by the weekend and into the beginning of next week. but no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Nov 30, 4:36 AM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
436 AM EST Wed Nov 30 2022
GAZ037-046>049-056>059-068-070-071-301000-
Butts GA-Morgan GA-Walton GA-Lamar GA-Rockdale GA-Monroe GA-
Jasper GA-Spalding GA-Oconee GA-Newton GA-Pike GA-Henry GA-
436 AM EST Wed Nov 30 2022
...Strong thunderstorms will impact portions of Spalding, Rockdale,
southern Oconee, Morgan, northern Pike, northwestern Monroe,
southeastern Henry, Walton, Butts, Jasper, Newton and Lamar Counties
through 500 AM EST...
At 436 AM EST, a line of strong thunderstorms was along a line
extending from Loganville to near Luella to Gay, and moving east at
60 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, McDonough, Conyers, Monroe, Covington, Barnesville, Jackson,
Madison, Forsyth, Watkinsville, Monticello, Zebulon, Loganville,
Locust Grove, Social Circle, Oxford, Porterdale, Walnut Grove,
Rutledge and Newborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3321 8450 3337 8424 3379 8398 3387 8388
3385 8328 3372 8333 3370 8340 3365 8337
3344 8348 3343 8353 3339 8354 3302 8397
3310 8452
TIME...MOT...LOC 0936Z 270DEG 51KT 3385 8388 3339 8416 3309 8458
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 30, 5:09 AM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 AM EST Wed Nov 30 2022
GAZ066>069-078-079-089-301215-
Harris GA-Upson GA-Troup GA-Meriwether GA-Talbot GA-Pike GA-
Muscogee GA-
509 AM EST Wed Nov 30 2022
...Strong thunderstorms with very heavy rain will impact portions of
Meriwether, Pike,northwestern Muscogee, Upson, Troup, northern
Talbot and Harris Counties through 715 AM EST...
At 508 AM EST, a line of strong thunderstorms with very heavy rain
was along a line extending from near Meansville to near Warm Springs
to River View, and moving south at 20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas. Be prepared to take action if a
Flood Warning is issued.
Locations impacted include...
LaGrange, Thomaston, Zebulon, Hamilton, Talbotton, Greenville,
Manchester, West Point, Pine Mountain, Woodbury, Waverly Hall, Warm
Springs, Woodland, Molena, Williamson, Meansville, Gay, Sunset
Village, Pine Mountain-Callaway Gardens and Lincoln Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3321 8439 3320 8437 3279 8416 3265 8463
3259 8507 3262 8509 3263 8508 3264 8511
3266 8509 3269 8512 3272 8512 3274 8511
3276 8514 3278 8512 3281 8517 3285 8515
3286 8519 3304 8522
TIME...MOT...LOC 1008Z 340DEG 18KT 3301 8430 3288 8472 3281 8513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Nov 30, 5:13 AM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 AM EST Wed Nov 30 2022
GAZ049>051-056-058>061-069>073-301215-
Taliaferro GA-Butts GA-Morgan GA-Putnam GA-Hancock GA-Monroe GA-
Jones GA-Jasper GA-Lamar GA-Baldwin GA-Upson GA-Spalding GA-
Greene GA-
513 AM EST Wed Nov 30 2022
...Strong thunderstorms with very heavy rain will impact portions of
southeastern Spalding, northwestern Hancock, Monroe, northeastern
Upson, southern Butts, southwestern Taliaferro, Jones, northwestern
Baldwin, Morgan, Putnam, Greene, Jasper and Lamar Counties through
715 AM EST...
At 512 AM EST, a line of strong thunderstorms with very heavy
rain was along a line extending from near Greshamville to near
Adgateville to Redbone, and moving east at 55 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Milledgeville, Barnesville, Eatonton, Jackson, Madison, Forsyth,
Greensboro, Gray, Monticello, Crawfordville, Union Point, Newborn,
Flovilla, Milner, Yatesville, White Plains, Siloam, Shady Dale,
Culloden and Buckhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3319 8309 3292 8370 3295 8370 3295 8373
3294 8373 3285 8390 3285 8412 3280 8412
3279 8415 3299 8430 3299 8427 3303 8427
3304 8425 3316 8425 3334 8386 3350 8370
3349 8367 3351 8369 3372 8348 3359 8278
TIME...MOT...LOC 1012Z 269DEG 46KT 3364 8337 3324 8364 3298 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHLocal storm report, Nov 30, 6:05 AM EST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
605 AM EST Wed Nov 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM Tstm Wnd Dmg 3 SW John Tanner State 33.56N 85.20W
11/30/2022 Carroll GA Emergency Mngr
Tree and Power line down at Hwy 166 and Antiock Church
Rd, just outside Bowden
&&
Event Number FFC2200903
SMSpecial weather statement, Nov 30, 6:07 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
607 AM EST Wed Nov 30 2022
GAZ072>074-080>084-093>095-301300-
Macon GA-Peach GA-Wilkinson GA-Washington GA-Taylor GA-Baldwin GA-
Bibb GA-Houston GA-Crawford GA-Jones GA-Twiggs GA-
607 AM EST Wed Nov 30 2022
...Strong thunderstorms with very heavy rain will impact portions of
Baldwin, Wilkinson, Macon, Bibb, Twiggs, Peach, southern Washington,
Houston, Crawford, southeastern Jones and eastern Taylor Counties
through 800 AM EST...
At 607 AM EST, a line of strong thunderstorms with very heavy
rainfall was along a line extending from near Warthen to Robins Air
Force Base to near Rupert, and moving southeast at 45 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Milledgeville, Perry, Fort Valley, Sandersville, Gray, Butler,
Oglethorpe, Jeffersonville, Roberta, Irwinton, Warner Robins,
Centerville, Byron, Montezuma, Gordon, Davisboro, Tennille,
Marshallville and Reynolds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3224 8409 3273 8430 3274 8424 3269 8420
3282 8412 3285 8403 3285 8390 3296 8371
3297 8371 3317 8315 3315 8309 3305 8310
3312 8292 3296 8258 3279 8285 3276 8295
3272 8295 3268 8302 3247 8345
TIME...MOT...LOC 1107Z 293DEG 40KT 3306 8287 3264 8357 3244 8422
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Nov 30, 6:15 AM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
615 AM EST Wed Nov 30 2022
GAZ080-089>092-102-103-301315-
Schley GA-Chattahoochee GA-Stewart GA-Taylor GA-Marion GA-Webster GA-
Muscogee GA-
615 AM EST Wed Nov 30 2022
...Strong thunderstorms with very heavy rain will impact portions of
Marion, Muscogee, Chattahoochee, northern Stewart, northwestern
Webster, Schley and western Taylor Counties through 815 AM EST...
At 615 AM EST, a line of strong thunderstorms with very heavy
rain was along a line extending from near Fort Mitchell Activity
Center to near Howard, and moving east at 45 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Buena Vista, Butler, Ellaville, Cusseta, Fort Benning/lawson Army Air
Fld, North Fort Benning, Bibb City, Upatoi, Putnam, Brantley,
Seminole, Green Island Hills, Columbus Metropolitan Airport, La
Crosse, Oakland, Howard, Bumphead, Benning Hills, Benning Park and
Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3213 8506 3226 8489 3233 8501 3243 8496
3258 8506 3261 8491 3258 8470 3252 8469
3252 8458 3256 8441 3268 8437 3271 8429
3240 8420 3240 8425 3230 8426 3229 8422
3217 8418 3217 8443 3214 8443 3206 8506
TIME...MOT...LOC 1115Z 279DEG 38KT 3229 8496 3256 8443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:07 PM EST | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 23 min |
| Nov 29, 9:46 PM EST | Special Weather Statement | FFC | Floyd, Haralson, Polk | 29 min |
| Nov 29, 10:44 PM EST | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Nov 29, 11:12 PM EST | Special Weather Statement | FFC | Cobb, Paulding | 33 min |
| Nov 30, 3:07 AM EST | Special Weather Statement | FFC | Carroll, Haralson | 23 min |
| Nov 30, 3:28 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Haralson, Heard | 32 min |
| Nov 30, 3:46 AM EST | Special Weather Statement | FFC | Heard | 29 min |
| Nov 30, 3:59 AM EST | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton | 31 min |
| Nov 30, 4:14 AM EST | Special Weather Statement | FFC | Clayton, Fayette, Henry, Meriwether, Pike, Rockdale and 1 more | 31 min |
| Nov 30, 4:36 AM EST | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Morgan, Newton and 5 more | 24 min |
| Nov 30, 5:09 AM EST | Special Weather Statement | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 2 hr |
| Nov 30, 5:13 AM EST | Special Weather Statement | FFC | Butts, Greene, Jasper, Jones, Lamar, Monroe and 3 more | 2 hr |
| Nov 30, 5:44 AM EST | River Flood Warning | FFC | DeKalb | 6 hr |
| Nov 30, 6:07 AM EST | Special Weather Statement | FFC | Baldwin, Bibb, Crawford, Houston, Jones, Macon and 4 more | 113 min |
| Nov 30, 6:15 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Schley, Taylor | 2 hr |
| Nov 30, 6:41 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 29 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.